Review: could Niacin cause Constipation?
Summary: Constipation is found among people who take Niacin, especially for people who are male, 60+ old, have been taking the drug for 5 - 10 years, also take medication Aspirin, and have High blood cholesterol.
We study 5,769 people who have side effects while taking Niacin from FDA and social media. Among them, 155 have Constipation. Find out below who they are, when they have Constipation and more.
You are not alone: join a mobile support group for people who take Niacin and have Constipation >>>
Niacin has active ingredients of niacin. It is often used in high blood cholesterol. (latest outcomes from 6,316 Niacin users)
Constipation has been reported by people with osteoporosis, pain, high blood pressure, depression, high blood cholesterol. (latest reports from 81,454 Constipation patients)
On Feb, 26, 2015: 5,769 people reported to have side effects when taking Niacin. Among them, 155 people (2.69%) have Constipation.
Time on Niacin when people have Constipation * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Constipation when taking Niacin * :
Age of people who have Constipation when taking Niacin * :
Severity of Constipation when taking Niacin ** :
|least||moderate||severe||most severe |
How people recovered from Constipation ** :
Top conditions involved for these people * :
- Blood cholesterol increased (21 people, 13.55%)
- Vitamin supplementation (18 people, 11.61%)
- Pain (17 people, 10.97%)
- Arthritis (13 people, 8.39%)
- Cardiac disorder (12 people, 7.74%)
Top co-used drugs for these people * :
- Aspirin (75 people, 48.39%)
- Lipitor (37 people, 23.87%)
- Fish oil (36 people, 23.23%)
- Nexium (29 people, 18.71%)
- Vitamin e (27 people, 17.42%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of niacin and constipation on
Do you have Constipation while taking Niacin?
You are not alone! Join a mobile support group:
- support group for people who take Niacin and have Constipation
- support group for people who take Niacin
- support group for people who have Constipation
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- With a history of squamous cancer and pilonidal cyst and neuro issues should i be concerned ?
I have had a long history of bleeding from above anus, neuro issues like brain tingle and cognitive movement disorder, lumbar pain and weakness, buttock, groin, leg tingling and weakness. Cold feet. Anemic. My concern is this bleed from previously repaired pilonidal cyst has been chronic for years. My research indicates squamous cell cancer is an 80% causative factor in chronic pilonidal irritation/cyst. Since I was diagnosed w squamous nail bed in 2012, amputation 2014, should I be concerned. ? Doctor is unaware of cyst / bleed history. I am obese, but remarkably losing weight ... Loss of appetite. I am positive for esophageal metaplastic changes. Also urinary incontinence mild. Obviously I am concerned about metastatic cancer. No pain in lower spine. Just constant leg and buttock ache / tingle. I thought bleed was hemorrhoids. Not. Ca the mortician ?? Lol. Thanks for any input.
- Could pemphigoid cause my pet scan to lite up?
I recently had a PET scan to look at mass on my lungs. The Doc called me today & said the scan lit up. What are some reasons for it to lite up other than cancer? I have Pemphigoid. Could this be a reason?
- Is it safe to take both at the same time
tom had stents placed 1 1/2 ago ,,,,was only on Amlodipine Besylate 10 mg 1x a day ......and plavix and Ranitdine for heartburn... He just went to the DR and they told him to take losartan 1 time a day 50mg....Tom thought they said liptor ,,,,I recalling the Dr to make sure since I was not there at the time of this visit ,,,,,any suggestions if both high blood pressure med's are taken at the same time
- Cymbalta r/t autonomic neuropathy (2 answers)
losartan 20 mg
tired all the time, dizziness, chronic constipation, stomach pains, pins and needles, diabetic type 2 hx alcoholism resolved, gerd, early satiety
- Gastro with constipation in a 4 year old only cause pain at night?
In childrens hospital now have given the tag virus for stomach pain at night that is relieved by morphine
More questions for: Niacin, Constipation
You may be interested at these reviews (Write a review):
- Nightmares from miralax
Used for an endoscopy prep, great for what it does but gave me horrid and vivid nightmares
- Lymphadenopathy from milk of magnesia?
I was constipated for 10 days with no relief from prune juice or stool softeners. During this time an aching pain developed in my right hip and right lower back. I drank 3 tbs of Milk of Magnesia for two days and it alleviated my constipation. The hip and lower back pain started to go away too. Soon after taking Milk of Magnesia, a lymph node became swollen and very painful in my right arm pit.
- Constipation due to nyquil
Very bad constipation. Had lower stomach pains for days
- Nexium improves my constipation
Started taking Nexium 1 week ago and I noticed improvement with my chronic constipation.
- I need advise, badly ckd!! (1 response)
The orthostatic BP started in mid April, I was only dizzy upon wakening then it would subside. I have never been a big breakfast eater so I started doing that. We were in Disney later in April and I was extremely fatigued, to the point of not wanting to walk, Disney would be the first time I passed out when getting dizzy. I of course said I had gotten too warm and was exhausted from work the previous week. The dizziness continued in the mornings & I passed out several more times. On May 1st, I passed out while putting my make-up on and hit my eye on the faucet and head on the tile floor, despite that I went to work thinking it would subside, it didn't. I went to the ER directly after work. They ran a B-met on me and my GFR was 11 and creatinine 3.95. They admitted me to a larger hospital for evaluation. While in there, they pumped me with fluids continuously, saying I had severe dehydration. My kidney function improved, my creatinine levels went back down to 1.34. After 5 days I was discharged and told to see a cardiologist and endo. The endo doc cancelled my appointment on the basis it was not his area. I had had a cortisol and ACTH testing which I guess was normal. I saw the cardiologist, who said it wasn't cardio. I had had an echocardiogram in the hospital and EKG monitoring. Cardio sent me to neurology, the PNRN did a basic neurological exam and drew blood for disease markers such as Lupus, sjorgens, hepatitis, ect. All disease markers came back negative, but my GFR was at 11 again and creatinine was 4.25, BUN 50 along with an elevated ACE level. They called me and said I sarcoidosis. I really don't have any of the primary S/S of this autoimmune disease. I don't know where to go from here, they are referring me to another neurologist at a bigger hospital. I can't live my normal life, can't walk on my feet due extreme pain and I pass out at least 2x a week, which is not good for my old body. My BP upon laying and sitting runs like 117/72, upon standing it drops to like 70/50-50/30. I am on 0.1 mg of florinef, I tried increasing it but then my legs swelled up for a gain of 23#. I talked to Mayo Clinic today and all there specialists are booked out thru December. I have to be able to work, I can't stay home any longer than September 8th! Please advise me!
More reviews for: Niacin, Constipation
Comments from related studies:
From this study (2 years ago):
HAVE BEEN CONSTIPATED FOR LAST MONTH. HAVE TO TAKE LAXATIVE TO STIMULATE WAVES.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.